Heavy Snow, Tarrant
- When
- February 14, 1:00 AM CST to 2:00 PM CST
- Where
- Tarrant forecast zone
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
An upper level storm system moved across North Central Texas late Friday night February 13th, and during the day Saturday February 14th, producing measurable snow across all but extreme southeast parts of North Texas. Snow began falling Friday night across the southwest parts of North Texas, then spread northeast across the rest of the region late Friday night and early Saturday morning.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
An upper level storm system moved across North Central Texas late Friday night February 13th, and during the day Saturday February 14th, producing measurable snow across all but extreme southeast parts of North Texas. Snow began falling Friday night across the southwest parts of North Texas, then spread northeast across the rest of the region late Friday night and early Saturday morning. The snow ended over southwest parts of the region Saturday morning, and across the northeast early Saturday evening. Heavy snow of 4 to 5.5 inches fell on the 14th, from Montague and Wise counties eastward as far as Lamar and Delta counties, and south into northern Tarrant, northern Dallas, and northern Hunt counties. 1 to 3 inches of snow fell across the rest of North Texas, except for a small strip southeast of a Palestine to Hearne line, where only a trace was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 13, 11:43 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1143 PM CST FRI FEB 13 2004 .1143 PM AVIATION UPDATE... WE ARE BRINGING CEILINGS BACK DOWN AT 06Z AND 07Z...AS ADDITIONAL BANDS OF SNOW APPROACH FROM THE WEST. WILL CONTINUE TO THIN CLOUDS OUT AFTER 18Z SATURDAY. AT THIS TIME WE HAVE GONE CLEAR SATURDAY NIGHT. THIS WILL HAVE TO BE REVIEWED WHEN SNOW INCREASES LATER TONIGHT AND SATURDAY...AS SOME LOCALIZED FOG/LOW CLOUDS MAY DEVELOP OVER SNOW COVER WHERE HTE HEAVIEST SNOW TOTALS OCCUR. #26 && .UPDATE... 940 PM CST 00Z RUC AND MESOETA BOTH MORE VIGOROUS WITH VERTICAL MOTION...THOUGH QPF AMOUNTS STILL UNDER CURRENT FORECAST. LIKELY DUE TO LIMITED MOISTURE. NONETHELESS...MORNING ACTIVITY IN SOUTHERN ZONES DID NOT EVACUATE TOO MUCH MOISTURE...00Z 850MB DEW POINTS HIGHER THAN AT 12Z WITH SOME FURTHER ADVECTION ONGOING. FLURRIES/SNOW GRAINS NOW INTO THE METROPLEX. IN ONE HOUR...TEMP DOWN 4 DEGREES TO 32F AT FTW...SUBLIMATION COOLING WITH LIGHT SNOW. MORE DEVELOPMENT OCCURRING TO THE WEST...EVIDENT ON LBB/SJT RADARS. CLOUD TOP COOLING ALSO NOTICEABLE ON INFRARED AHEAD OF APPROACHING UPPER LOW. LOW ADVANCING A BIT FASTER THAN GUIDANCE...AND SNOW MAY END ALONG I-35 CORRIDOR BEFORE NOON SATURDAY. NONETHELESS...TEMPS LIKELY TO REMAIN IN LOWER 30S SATURDAY AFTERNOON IN AREAS OF SIGNIFICANT SNOWFALL. COLD AND CLEAR SATURDAY NIGHT WITH DIMINISHING WINDS WILL MEAN SIGNIFICANT TEMPERATURE DROP...PARTICULARLY WITH SNOWCOVER. COLD START SUNDAY MORNING...COUPLED WITH SNOW TO MELT/SUBLIMATE... SHOULD KEEP SUNDAY AFTERNOON TEMPS IN THE 40S...DESPITE SUNSHINE. COLDER READINGS POSSIBLE IN AREAS OF MOST SIGNIFICANT SNOWFALL. WILL UPDATE LATER THIS EVENING TO LOWER HIGH TEMPS BOTH SATURDAY AND SUNDAY. UPDATE WILL ALSO FRESHEN UP TEMPORAL WORDING...BUT NO MAJOR CHANGES OTHERWISE. WILL KEEP SNOWFALL AMOUNTS AS THEY ARE...WITH NO CHANGES TO ADVISORY/WARNING AREAS. 25 .PREV DISCUSSION... 330 PM CST NEEDLESS TO SAY IT HAS BEEN A VERY BUSY DAY. AN UPPER LOW OVER NEW MEXICO THIS AFTERNOON...WILL MOVE EAST ACROSS NORTH TEXAS DURING THE NEXT 24 TO 36 HOURS. THIS TRACK ALONG WITH THE COLD AIR IN PLACE SHOULD RESULT IN WINTRY PRECIPITATION ACROSS ALL OF THE FORECAST AREA. THE FORECAST TRACK...AND THE ASSOCIATED UPPER LEVEL DYNAMICS WILL RESULT IN A GOOD SWATCH OF 2 TO 4 INCHES OF SNOW ACROSS THE PART OF NORTH TEXAS...WITH 1 TO 3 INCHES POSSIBLE ACROSS THE REST OF THE AREA. THERE MAY SOME MIX OF SLEET EARLY...BUT SNOW SHOULD BE THE PREDOMINATE WINTER PRECIPITATION. THERE MAY BE SOME ISOLATED 5 INCHES PLUS. THUS HAVE ISSUED A WINTER STORM WARNING FOR TONIGHT AND SATURDAY FOR MUCH OF NORTH CENTRAL TEXAS...BOUNDED BY BRECKENRIDGE AND GAINESVILLE ON THE NORTH...AND COMANCHE...MERIDIAN....AND EMORY ON THE SOUTH. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE REST OF THE FORECAST AREA FOR TONIGHT AND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 30 35 31 50 / 80 90 10 0 WACO, TX 30 38 32 54 / 80 70 0 0 PARIS, TX 29 34 31 47 / 60 100 50 0 DENTON, TX 29 34 31 48 / 80 90 10 0 MCKINNEY, TX 30 34 31 48 / 80 90 10 0 DALLAS, TX 30 35 31 49 / 80 90 10 0 TERRELL, TX 30 36 32 50 / 80 100 20 0 CORSICANA, TX 30 37 32 53 / 80 90 10 0 TEMPLE, TX 30 40 32 55 / 70 40 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...WINTER STORM WARNING FOR TONIGHT AND SATURDAY FOR ZONES TXZ092>095...TXZ102>107...TXZ115>123...TXZ129>134...TXZ141... TXZ144>145 WINTER WEATHER ADVISORY FOR TONIGHT AND SATURDAY FOR ZONES TXZ091...TXZ100>101...TXZ122-135-142>143-146>148-156>162-174>175 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CST FRI FEB 13 2004 ...WINTER WEATHER WATCH TONIGHT AND SATURDAY SOUTH OF A BRECKENRIDGE...GAINESVILLE LINE AND NORTH OF A COMANCHE... HILLSBORO...EMORY LINE... ...WINTER WEATHER ADVISORY TONIGHT AND SATURDAY NORTH OF A BRECKENRIDGE TO GAINESVILLE LINE...AND SOUTHEAST OF A COMANCHE...HILLSBORO...EMORY LINE... TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. DAY ONE, A MIXTURE OF LIGHT RAIN...SLEET AND SNOW WILL BE POSSIBLE ACROSS NORTH TEXAS TONIGHT...MAINLY AFTER MIDNIGHT. THE PRECIPITATION IS EXPECTED TO BE A MIXTURE OF LIGHT RAIN...SLEET AND SNOW SOUTHEAST OF A COMANCHE TO EMORY LINE...AND SLEET OR SNOW TO THE NORTH. THE INTENSITY OF THIS SYSTEM WILL BE AT ITS GREATEST AFTER MIDNIGHT... AND BANDS OF HEAVY SNOWFALL...UP TO FIVE INCHES...ARE POSSIBLE ALONG AN EASTLAND...FORT WORTH...MCKINNEY LINE. OUTSIDE OF THE EXPECTED HEAVY SNOWFALL...SLEET AND SNOW COULD AVERAGE ONE TO THREE INCHES. NORTH TEXAS HIGHWAYS AND RURAL ROADS WILL BECOME HAZARDOUS AND DANGEROUS LATE TONIGHT ONCE THE WINTRY PRECIPITATION BEGINS. DAYS TWO THROUGH SEVEN, ICY ROADS WILL MAKE TRAVEL DANGEROUS SATURDAY MORNING...BUT CONDITIONS SHOULD IMPROVE WEST TO EAST SATURDAY AFTERNOON AS THE PRECIPITATION ENDS AND TEMPERATURES WARM INTO THE MID 30S. ROADS MAY ICE OVER AGAIN SATURDAY NIGHT AS TEMPERATURES FALL BELOW FREEZING. THE NEXT CHANCE OF THUNDERSTORMS WILL BE THURSDAY NIGHT AND FRIDAY. SPOTTER CALL TO ACTION STATEMENT, EMERGENCY MANGERS SHOULD PREPARE FOR HAZARDOUS TRAVEL CONDITIONS DEVELOPING ACROSS THE WATCH AREA LATE FRIDAY NIGHT AND DURING THE DAY SATURDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
812 PM CST FRI FEB 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0810 PM SNOW STRAWN 32.55N 98.50W
02/13/2004 PALO PINTO TX LAW ENFORCEMNT
DUSTING OF SNOW NOW COVERING GROUND IN STRAWN.
ROBBINSThe national radar mosaic for the moment the first event began.
12 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388053, 5388054, 5388046, 5388048, 5388044, 5388045, 5388043, 5388050, 5388051, 5388047, 5388049, 5388052.